Q. Will you suggest any treatment for peeling lips?

Answered by
Dr. Asmeet Kaur Sawhney
and medically reviewed by iCliniq medical review team.
Published on Jun 20, 2018 and last reviewed on: Aug 28, 2019

Hi doctor,

I have peeling lips for past one year. It started over last winter when I applied moisturizer. Even after I stopped applying the moisturizer it is peeling still. I went to a doctor and he gave me a vitamin tablet. But, I did not get any cure with that. Then I visited a dermatologist and he gave me Tacrolimus ointment 0.1% and no improvement with that too. Now he has given me the same ointment along with tablets Medrol, Biotin and Celin. Now I feel it has progressed to my upper lip also. Could you please tell me how to cure this? I am so desperate for this to be over. I am under lot of stress because of this. By the way the time when it started, I was under stress. I have searched in internet and I found that many people have been having this problem for many years. Some cured with anxiety medication and some by leaving alone. What shall I do for this?

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

I have gone through your history and can very well understand your concern.

  • I would recommend you to upload the photographs of your lips so that I have a clearer picture of your condition and can guide you in a better way.
  • I would also like to ask you few questions like are you atopic or allergic to anything?
  • Have you changed your toothpaste, lip balm or anything in the past?
  • Is there a history of excessive sun exposure? Is there any history of itching or burning on the lips?
  • Are you suffering from any other disease?
  • Have you noticed any blisters or bumps on the lips along with the peeling?

Kindly revert back with the answers to the above questions to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hi doctor,

No, I am not allergic to anything. For last two years during winter and summer I used to get some rash on my arm and neck. Lately my groin area is itching and I had this itching four years back also and it faded with time with black discoloration. I did not visit any doctor then. I am not taking any other medication. I do not have the habit of lip biting or damping. I used lip balms last winter and I stopped. Again doctor prescribed me a lip balm called Chaptex with spf 15 and some vitamin tablets. I even stopped using it after a month. 10 days back, I changed my toothpaste. Here in my place during summer the temperature is very high. There was a little burning sensation when peeling cycle starts and when it is completely dry there is no burning. Now since it has progressed to my upper lip, there is some burning in the upper lip. You could see the condition of my lips in photos. If I close my lips upper lip bottom is pink in color which I think has come out from inside. I do not have any bumps or blisters. Thanks.

Dr. Asmeet Kaur Sawhney

Cosmetology Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

I have reviewed the attached photographs (attachment removed to protect patient identity).

According to me you are having eczematous cheilitis, which is inflammation of the lips. I would recommend you to apply Mometasone cream on the affected areas of the lips twice daily along with Elovera IMF (intense moisturizing formula) cream on the entire lips 3-4 times in a day.

Besides this avoid adverse environmental conditions like extreme cold or hot, dry winds. Your upper lip will come back to normal once the condition resolves. Continue this for two weeks and revert back.

Revert back after two weeks to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Why has my lower lip become pink?

Query: Hi doctor, I am a male and half of my lower lip color has changed to pink and it looks bad. I want to bring it back to normal color. Please help.  Read Full >>


Answer: Hello, Welcome to icliniq.com. Thank you for your query on this platform. It may be initial phase of vitiligo a hypopigmentary disorder. Avoid smoking and taking very hot food or drinks. Avoid biting or licking lips often. Take antioxidant tablets. You can try initially with a steroid cream...  Read Full

I have rashes over a year after exposure. Do I have HIV or can I get married?

Query: Dear doctor,I participated in unsafe sex with a girl and after one and a half years, I have been tested with CMIA test rapid antibody test and ELISA test and all results are negative for HIV 1 and 2. But, the tension in my mind was not cleared and every day I am suffering from this thought did I get...  Read Full >>


Dr. Kakkar
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. I have noted your concern. I request you to kindly upload a few images of the allergy/rashes on your shoulders and chest so that I am able to have a look and guide you better. As far as your HIV screening is concerned your test results are conclusive. Regards. For m...  Read Full

The skin on my lips are dry and turn dark as if they are dead. What is my condition called?

Query: Hello doctor,My lips have been dry, and the skin is senseless and tight. I cannot smile or move them. Eating has become a problem because the corners are cracked. I am not using any products, as they only seem to make it worse. They peel off after many days, but the new skin also drys out and again...  Read Full >>


Dr. Gaurang Gupta
Dermatologist

Answer: Hello,Welcome to icliniq.com.Your condition is called eczematous cheilitis. But, still please upload 2 to 3 photos of the area, so that is easy to diagnose the condition.Try applying topically Mometasone cream mixed with some moisturizing lotion, 2 to 3 times a day for two weeks.Avoid licking your ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.